Texas, 2007Rip Current in Texas, June 19, 2007
June 19, 2007 · NWS CRP · 1 event in 1 county or zone
A rip current occurred near Packery Channel.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rip current occurred near Packery Channel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 19, 9:27 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 19, 9:27 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT TUE JUN 19 2007
.UPDATE...MID-LEVEL POSITIVELY TILTED SHEAR AXIS ORIENTED FROM
GALVESTON BAY TO LAREDO IS PRODUCING AN AC DECK ACROSS THE
SOUTHERN COASTAL PLAINS INTO THE NORTHERN COASTAL BEND. 12Z KCRP
SOUNDING DEPICTS MOIST ATMOSPHERE (PWAT 2 INCHES) AND A 30KT
LLJ. NOT REAL CONFIDENT MUCH MOMENTUM FROM LLJ WILL MIX TO THE
SURFACE GIVEN THE INSOLATION INHIBITION. IN ADDITION...THINK SHEAR
AXIS WILL DISTURB GRADIENT FLOW THIS AFTERNOON. AS A RESULT...LET
SCA EXPIRE AND WILL ONLY CARRY SCEC CONDITIONS OVER THE GULF 20 TO
60 NM OFFSHORE DUE TO 5-6 FT SEAS. AS FAR AS POPS ARE CONCERNED...
12C 700MB TEMPS ARE TOO WARM FOR ANY CONVECTION TO BECOME ROOTED
IN THE LOW-LEVELS. HOWEVER...AMPLE MOISTURE AND WEAK MID/UPR
SUPPORT WARRANT SLIGHT CHANCE POPS OVER THE EASTERN CWA AND CHANCE
POPS OVER THE NE CWA WHERE THE DEEPEST MOISTURE WILL RESIDE. ONLY
UPDATE TO THE ZFP WAS TO INCREASE TEMPS OVER THE EASTERN RIO
GRANDE PLAINS WHERE CU FIELD HAS NOT DEVELOPED AND THERE IS LITTLE
TO NO STANDING WATER LEFT OVER FROM THE WEEKEND. CURRENT FORECAST
IS OTHERWISE ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 354 AM CDT TUE JUN 19 2007/
SHORT TERM (TODAY THROUGH WEDNESDAY)...PWATS AT OR ABOVE 2 INCHES
OVERSPREAD THE REGION THROUGH WEDNESDAY AS SOUTHERLY LOWER
TROPOSPHERIC WINDS DEEPEN THEN EVENTUALLY BACK TO THE EAST. WRF/NAM
IS AN OUTLIER(AND SEEMS SUSPICIOUS) AS COMPARED TO THE GFS/UKMET/NGM
IN SHOWING A MID-LEVEL TROUGH ACROSS THE AREA. HOWEVER...THE
GFS/UKMET/NGM DO SOMEWHAT AGREE WITH THE WRF/NAM IN INDICATING
SWATHS OF POSITIVE OMEGA AND SOME DIFFERENTIAL VORTICITY ADVECTION.
A MID-LEVEL SHORTWAVE/VORTICITY MAXIMUM APPEARS TO BE SOUTHWEST OF
DEEP SOUTH TEXAS EARLY THIS MORNING AND WILL AFFECT THE AREA TODAY.
700HPA TEMPERATURES ARE STILL WELL ABOVE +10C AND 1000-850HPA
Q-VECTOR DIVERGENCE STILL DOMINATES. WILL MAINTAIN SLIGHT CHANCE
POPS WITH MARGINAL LOW-END CHANCE POPS ACROSS THE NORTHEAST...BUT
INCLUDE THE MENTION OF WEATHER OVER THE WEST IN LIGHT OF BROWNSVILLE
RADAR IMAGERY. WILL SHOW SLIGHT CHANCE POPS TONIGHT TRANSITIONING TO
30%-40% POPS WEDNESDAY AS 1000-850HPA Q-VECTOR DIVERGENCE WEAKENS
AND 700HPA TEMPERATURES FALL BELOW +10C. SUSPECT THE MODELS ARE
LOWERING DEWPOINT TEMPERATURES TOO MUCH GIVEN THE MOIST GROUND AND
NO APPRECIABLE CHANGE IN THE AIRMASS. NO SIGNIFICANT CHANGES WERE
MADE TO THE PREVIOUS TEMPERATURE GRIDS.
AVIATION...AREAS OF MVFR CIGS UNTIL 14Z WILL TRANSITION TO VFR CIGS
AND CONTINUE INTO THE EVENING. MVFR CIGS WILL RE-DEVELOP AFTER 06Z
TONIGHT. MOSTLY ISOLATED CONVECTION THROUGH TONIGHT WILL NOT
SERIOUSLY IMPACT CIGS/VSBYS.
MARINE...SCEC/LOW-END SCA CONDITIONS WILL CONTINUE THROUGH EARLY
THIS EVENING IN RESPONSE TO A SUFFICIENTLY STRONG LOW-LEVEL JET AND
PRESSURE GRADIENT. ISOLATED TO SCATTERED CONVECTION IS EXPECTED
THROUGH THE PERIOD.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A DRYING TREND IS
EXPECTED THROUGH THE WEEKEND AS THE SUBTROPICAL RDG AXIS EXPANDS
NORTH AND SOUTH ACROSS THE SRN AND CENTRAL PLAINS. PWS ARE
EXPECTED TO LOWER TO AROUND ONE INCH OR EVEN SLIGHTLY LOWER FROM
FRI THROUGH SUN. THERE IS STILL UNCERTAINTY ON THE DEVELOPMENT AND
EVENTUAL TRACK OF A MID/UPR LOW ACROSS THE GULF. SOME OF THE
MOISTURE FROM THIS SYSTEM MAY AFFECT THE ERN AREAS BY MON. FOR NOW
WL ONLY GO WITH SLIGHT CHC POPS FOR MON. WL SHOW A SLIGHT WARMING
TREND FOR THE FRI-SUN TIMEFRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 78 90 75 93 / 20 20 40 10 10
VICTORIA 92 75 92 73 94 / 30 20 40 10 10
LAREDO 101 81 98 79 102 / 10 20 30 10 10
ALICE 96 76 94 74 97 / 20 20 40 10 10
ROCKPORT 92 80 90 79 91 / 30 20 40 10 10
COTULLA 97 76 93 74 98 / 10 20 30 10 10
KINGSVILLE 95 77 92 75 95 / 20 20 40 10 10
NAVY CORPUS 91 81 89 79 90 / 20 20 40 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TM/95...UPDATEHazardous weather outlook, Jun 19, 4:52 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT TUE JUN 19 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-201200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 109 DEGREES ACROSS ALL
OF SOUTH TEXAS THIS AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS WILL LINGER INTO THIS MORNING ACROSS
THE NEARSHORE AND OFFSHORE WATERS.
.DAYS TWO THROUGH SEVEN....WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER CAN BE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BB/MB
Rip Current, Nueces
- When
- June 19, 12:00 PM CST
- Where
- Nueces forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A 23-year-old male drowned in a rip current while he swam near Packery Channel. Exact time of drowning was unknown.|
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
- Flash Flood and Damaging Wind in Alabama, June 19, 2007$115,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45919.